Spotting after 4 days after protected sex

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
Leau2
newbie
Posts: 4
Joined: Tue Mar 10, 2020 12:27 pm
Awesomeness Quotient: Personality
Primary language: English
Preferred pronouns: Her
Sexual identity and orientation: Woman
Location: Uk

Spotting after 4 days after protected sex

Unread post by Leau2 »

My story starts when I was single and wanted a break off my pill. I took just over a week off the pill. After the week I decided to re start taking them as I met some one I liked. I was on the pill for 5 days when I had sex with person I liked. We used a condom as I knew the pill wouldn’t be 100 % ready. After I saw fluid inside the condom so I knew it was ok. However 4 days after I have been spotting only when I wipe but also a tiny bit of dark brown blood in my pad. I’m confused to weather this was because I stopped and started the pill again ? But keep freaking out that the condom didn’t work. I haven’t had a period in over a year so not sure what to think. I have had cramping in my stomach and some back ache.
Mo
scarleteen staff/volunteer
Posts: 1999
Joined: Thu Jul 31, 2014 2:57 pm
Awesomeness Quotient: I'm always wearing seriously fancy nail polish.
Primary language: English
Preferred pronouns: he/him, they/them
Sexual identity and orientation: queer/bisexual

Re: Spotting after 4 days after protected sex

Unread post by Mo »

While we can't know what caused this spotting for sure, stopping and starting your pill could be the reason for it. Interruptions or irregularities in how you take birth control pills can cause some spotting or irregular bleeding.
How are you feeling about the pill as a birth control method, overall?
Leau2
newbie
Posts: 4
Joined: Tue Mar 10, 2020 12:27 pm
Awesomeness Quotient: Personality
Primary language: English
Preferred pronouns: Her
Sexual identity and orientation: Woman
Location: Uk

Re: Spotting after 4 days after protected sex

Unread post by Leau2 »

I was fine with it I thought about going back to natural periods again which is why I stopped ? But then unexpectedly met some one. Could it be break through bleeding ?
Heather
scarleteen founder & director
Posts: 8595
Joined: Sun Jul 27, 2014 11:43 am
Awesomeness Quotient: I know every word of The Lorax by heart.
Primary language: english
Preferred pronouns: they/them
Sexual identity and orientation: queery-queer-queer
Location: Chicago

Re: Spotting after 4 days after protected sex

Unread post by Heather »

So, "breakthrough bleeding" is a term that just means any unexpected or unexplained bleeding while using oral contraceptives. For sure, that's what's happening here, because this is bleeding you aren't expecting. Clearly, this isn't an issue about pregnancy, because you used two methods -- albeit, it might be your pill wasn't as effective as it could be, but still -- and it also seems most likely this is happening because you stopped and restarted your pill or because you're simply having your period. That is what most often happens when people don't take the pill for a week.
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead
Leau2
newbie
Posts: 4
Joined: Tue Mar 10, 2020 12:27 pm
Awesomeness Quotient: Personality
Primary language: English
Preferred pronouns: Her
Sexual identity and orientation: Woman
Location: Uk

Re: Spotting after 4 days after protected sex

Unread post by Leau2 »

Thanks so much for your reply it lasted about 5 days and it’s the first time over a year so was caught off guard. I’m just thankful it wasn’t heavy and just very light.
Leau2
newbie
Posts: 4
Joined: Tue Mar 10, 2020 12:27 pm
Awesomeness Quotient: Personality
Primary language: English
Preferred pronouns: Her
Sexual identity and orientation: Woman
Location: Uk

Re: Spotting after 4 days after protected sex

Unread post by Leau2 »

Sorry to bother you again this post was 9 weeks ago I took a test as I started spotting again on Friday but it was negative I’m now starting to think this could be something else my moods are so erratic could stress make you spot ?
Alice M.
scarleteen staff/volunteer
Posts: 119
Joined: Thu Oct 18, 2018 1:42 pm
Awesomeness Quotient: my boundaries
Primary language: English
Preferred pronouns: she/her
Sexual identity and orientation: bi/pan
Location: Seattle

Re: Spotting after 4 days after protected sex

Unread post by Alice M. »

Hi there. Changes in stress and routine can affect breakthrough bleeding. Additionally, it can take a few cycles for your body to adjust when you begin or restart a hormonal method -- it doesn't mean your pill isn't working! I recommend giving it some time and reaching out to your doctor, when you can, to talk about if this method is right for you if you continue to feel anxious or upset about it.
Post Reply Previous topicNext topic